Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 5, 2021, 4:39 PM MDT for Cache County, Utah. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 4:39 PM MDT (22:39 UTC)
- Expired
- Jul 5, 2021, 5:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Salt Lake City, UT
County Cache County, UT
The radar
The Salt Lake City radar (KMTX), 72 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
212 WWUS85 KSLC 052239 SPSSLC Special Weather Statement National Weather Service Salt Lake City UT 439 PM MDT Mon Jul 5 2021 UTZ103-107-110-052330- Eastern Box Elder County UT-Wasatch Mountains I-80 North UT- Cache Valley/Utah Portion UT- 439 PM MDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CACHE AND NORTHEASTERN BOX ELDER COUNTIES UNTIL 530 PM MDT... At 438 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm over Riverside, or 10 miles north of Tremonton... moving southeast at 5 mph. An additional strong thunderstorm is located near Portage, moving southeast at approximately 5 mph. Pea size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Logan, Tremonton, Cache, Clarkston, Trenton, Plymouth, Benson, Peter, Riverside, North Logan, Garland, Honeyville, Mendon, Elwood, Newton, Amalga, Fielding, Deweyville, Portage and Washakie. This includes the following highways... Interstate 15 between mile markers 374 and 400. Interstate 84 between mile markers 41 and 42. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4178 11184 4162 11216 4200 11239 4200 11200 TIME...MOT...LOC 2238Z 324DEG 6KT 4183 11211 $$ Webber
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:16 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 5, 3:16 PM MDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
316 PM MDT Mon Jul 5 2021
.SYNOPSIS...High pressure over the Great Basin will continue to
bring hot temperatures to the area through much of the week. A
temporary increase in moisture will bring some showers and
thunderstorms to the area through this evening, otherwise mainly
dry conditions will prevail.
&&
.SHORT TERM...(Through 12Z/6AM Thursday)...Early afternoon
satellite imagery and observational analysis indicates the
presence of an elongated, primarily north-south oriented
shortwave trough axis tracking eastward through eastern Idaho and
extreme northern Utah. A north-south oriented moisture axis exists
along/east of the central and southern Utah. Farther north, some
enhanced moisture pooling is noted in association with the above-
mentioned shortwave. Therefore, these areas will be targeted for
continued convective initiation through this afternoon. Main
threats with this activity will be brief heavy rain, lightning and
gusty outflow winds. Outflow should be mainly confined to
individual cells rather than a large region compared to what we
saw yesterday, owing to reduced DCAPE values today. With the added
large-scale lift via the shortwave, convective initiation is also
occurring over high terrain areas across west-central and east-
central Nevada. Activity should largely diminish with the loss of
daytime heating this evening. A ridge of high pressure will build
across Utah and southwest Wyoming through Thursday morning,
largely squelching convective potential. The only exceptions may
be the Boulder Mountain area along with the Uintas associated with
daytime heating.
Another consequence of the building ridge will be warming
temperatures. Have issued a slew of Heat Advisories to account
for the increasing heat, along with an Excessive Heat Warming for
lower Washington County. Central and northern Utah Heat Advisories
are in effect from late Wednesday morning through Thursday
evening, while the Excessive Heat Warning and nearby Heat
Advisories for Zion, south-central Utah, Glen Canyon and Lake
Powell begin Wednesday morning and persist through the end of the
long-term forecast period. While daytime highs will be above
climatological normals by around 10 degrees during the peak of the
heat, nighttime lows will be 10-15 degrees above normal --
warranting the issuance of the heat headlines. The greatest
potential for the hottest temperatures across northern Utah will
be Thursday, where near-record high temperatures will be possible.
Down south, the greatest potential for the hottest temperatures
will be Saturday, where high temperatures may top out around 115
degrees should full solar insolation be realized.
.LONG TERM...(After 12Z/6AM Thursday)...Temperatures should
remain steady through the extended for most of the forecast area,
running 5-10 degrees above normal for most sites. Across northern
Utah, a weak trough swinging through will keep afternoon
temperatures a few degrees cooler than points south. Southern Utah
will see temperatures climb into the low 110s over the weekend,
with St. George climbing to 112F or higher.
Beyond the work week, ensemble forecasts are in good agreement that
high pressure will once again strengthen as the ridge axis shifts
back over the area. This will drive yet another surge of warmer air
and keeping conditions across the region dry. Confidence is fairly
high in this scenario, though details as to how quickly and to what
extent the ridge will strengthen are still uncertain.
&&
.AVIATION...KSLC...KSLC...The SLC terminal will see VFR conditions through
he forecast period, with periods of increased mid-level cloud cover
driven by convection and largely tied to high terrain. Gusty winds
are possible this evening with isolated thunderstorms, though these
are largely expected to remain well to the east of the terminal.
Rest of Utah and southwest Wyoming...VFR conditions are expected
across the area throughout the valid TAF period. Isolated
thunderstorms and associated outflow wind gusts or locally heavy
rain could briefly decrease visibility if impacting terminals. Most
convective activity should stay tied to the higher terrain,
collapsing quickly as storms off eastward.
&&
.FIRE WEATHER...Isolated to scattered showers and thunderstorms
will continue into early this evening, especially near the Idaho
border, central and southern mountains on eastward as well as
across southern Utah mainly east of Zion. Thunderstorms should
remain isolated elsewhere. High pressure aloft will strengthen
across the region Tuesday into Wednesday allowing for a warming
and drying trend, with lingering moisture allowing for isolated
afternoon showers and thunderstorms over the higher terrain. This
warming trend will push temperatures to several degrees above
normal. Temperatures will be hottest across central and northern
Utah Wednesday and Thursday. Across southern Utah, above normal
temperatures are forecast from Wednesday through at least the
weekend, hottest Sunday.
A weather system forecast to cross the northern Rockies Thursday
will bring an increase in westerly winds across northern and
central Utah. These winds will bring the potential for critical
fire weather conditions across most northern zones Thursday
afternoon, and across many central and eastern zones Friday
afternoon.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Heat Advisory from 10 AM Wednesday to 9 PM MDT Thursday for
UTZ101>107-114>116-118-119-121-130.
Heat Advisory from 9 AM Wednesday to 9 PM MDT Sunday for
UTZ128-131.
Excessive Heat Warning from 9 AM Wednesday to 9 PM MDT Sunday
for UTZ123-124.
WY...None.
&&
ADeSmet/Wessler
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jul 4, 8:37 PM MDT, 20 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 837 PM MDT Sun Jul 4 2021 UTZ101>131-WYZ021-051300- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 837 PM MDT Sun Jul 4 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...Tonight Gusty winds and heavy rainfall can be expected in association with showers and thunderstorms through the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another round of showers and thunderstorms will be possible across much of Utah early Monday into Monday afternoon. Gusty winds and locally heavy rainfall can be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 5, 2:56 PM MDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
256 PM MDT Mon Jul 5 2021
UTZ125-127-052145-
Bryce Canyon Country UT-Southern Mountains UT-
256 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARFIELD COUNTY UNTIL 345
PM MDT...
At 255 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Bryce Canyon National Park, or 31 miles west
of Escalante...moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible.
Locations impacted include...
Red Canyon, Bryce Canyon National Park and Rubys Inn.
This includes Utah Route 12 between mile markers 4 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 3774 11232 3805 11210 3789 11177 3769 11206
3770 11208 3767 11209 3763 11214
TIME...MOT...LOC 2055Z 217DEG 17KT 3775 11217
WebberSpecial weather statement, Jul 5, 3:06 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
306 PM MDT Mon Jul 5 2021
UTZ107-109-110-052200-
Bear Lake and Bear River Valley UT-Wasatch Mountains I-80 North UT-
Cache Valley/Utah Portion UT-
306 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CACHE AND NORTHERN
RICH COUNTIES INCLUDING BEAR LAKE UNTIL 400 PM MDT...
At 305 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from near Montpelier to 7
miles southeast of Oneida Narrows Reservoir to 7 miles east of
Preston to near Franklin...and moving southeast at 15 mph.
This storm will be capable of producing winds of 50 mph or greater on
Bear Lake. This will lead to a sudden increase in waves and very
choppy waters which will result in hazardous boating conditions.
Boaters are urged to seek safe harbor if possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Bear Lake can expect gusty winds and choppy waves, and
should seek safe harbor immediately until the winds subside.
&&
LAT...LON 4194 11104 4187 11108 4172 11132 4195 11183
4200 11183 4200 11105
TIME...MOT...LOC 2105Z 303DEG 13KT 4237 11139 4223 11162 4213 11174
4200 11176
WebberSpecial weather statement, Jul 5, 3:20 PM MDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 320 PM MDT Mon Jul 5 2021 UTZ125-127-128-052145- South Central Utah UT-Bryce Canyon Country UT-Southern Mountains UT- 320 PM MDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD COUNTY UNTIL 345 PM MDT... At 320 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 11 miles northeast of Bryce Canyon National Park, or 21 miles west of Escalante...moving east at 20 mph. Wind gusts up to 50 mph will be possible. Locations impacted include... Escalante, Bryce Canyon National Park and Tropic. This includes Utah Route 12 between mile markers 40 and 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3763 11208 3782 11211 3791 11161 3762 11157 TIME...MOT...LOC 2120Z 263DEG 18KT 3775 11199 Webber
Special weather statement, Jul 5, 4:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 439 PM MDT Mon Jul 5 2021 UTZ103-107-110-052330- Eastern Box Elder County UT-Wasatch Mountains I-80 North UT- Cache Valley/Utah Portion UT- 439 PM MDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CACHE AND NORTHEASTERN BOX ELDER COUNTIES UNTIL 530 PM MDT... At 438 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm over Riverside, or 10 miles north of Tremonton... moving southeast at 5 mph. An additional strong thunderstorm is located near Portage, moving southeast at approximately 5 mph. Pea size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Logan, Tremonton, Cache, Clarkston, Trenton, Plymouth, Benson, Peter, Riverside, North Logan, Garland, Honeyville, Mendon, Elwood, Newton, Amalga, Fielding, Deweyville, Portage and Washakie. This includes the following highways... Interstate 15 between mile markers 374 and 400. Interstate 84 between mile markers 41 and 42. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4178 11184 4162 11216 4200 11239 4200 11200 TIME...MOT...LOC 2238Z 324DEG 6KT 4183 11211 Webber
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:04 PM MDT | Excessive Heat Warning | SLC | Beaver, Box Elder, Cache, Carbon, Davis, Duchesne and 15 more | 7 days |
| Jul 5, 2:04 PM MDT | Heat Advisory | SLC | Beaver, Box Elder, Cache, Davis, Duchesne, Emery and 14 more | 48 hr |
| Jul 5, 2:56 PM MDT | Special Weather Statement | SLC | Garfield | 49 min |
| Jul 5, 3:06 PM MDT | Special Weather Statement | SLC | Cache | 54 min |
| Jul 5, 3:20 PM MDT | Special Weather Statement | SLC | Garfield | 25 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.